MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP ANTEROLATERAL DISTAL TIBIA PL/10 HOLES/LEFT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP ANTEROLATERAL DISTAL TIBIA PL/10 HOLES/LEFT; PLATE, FIXATION, BONE
Model Number 02.118.209
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted in 2015; exact date is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent initial surgery in 2015 to treat distal tibia fracture.Hardware removal procedure was done on (b)(6) 2019 due to pain on anterior side.During the hardware removal procedure, the variable angle anterolateral distal tibia plate and screws were difficult to remove and two (2) of the 2.7 screws were broken and remained in the patient.The implants removed were one (1) variable angle anterolateral distal tibia plate, four (4) 3.5 cortex screws, one (1) 3.5 va locking screws and five (5) 2.7 va locking screws.All bones healed and no sign of any infection.It was unknown if there was a surgical delay.Procedure and patient outcome were unknown.This report captures intraoperative issue of difficulty in hardware removal, while related complaint (b)(4) captures removal due to postop pain.This report is for one (1) 2.7/3.5mm va-lcp anterolateral distal tibia plate.This is report 1 of 5 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: part: 02.118.209; lot: 9897322; manufacturing location: synthes elmira; released to warehouse date: september 16, 2015 no nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7/3.5MM VA-LCP ANTEROLATERAL DISTAL TIBIA PL/10 HOLES/LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8392556
Report Number2939274-2019-56825
Device Sequence Number13941857
Product Code HRS
UDI-Device Identifier10886982038449
UDI-Public(01)10886982038449
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121601
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.118.209
Device Catalogue Number02.118.209
Device Lot Number9897322
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/13/2019
Supplement Date Received by Manufacturer04/09/2019
Initial Report FDA Received Date03/05/2019
Supplement Report FDA Received Date04/10/2019
Patient Sequence Number1